Alert archive / Hawaii / High Surf Warnings in 2013
High Surf Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 27, 2013, 9:13 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Jan 27, 2013, 6:00 PM HST. It was in force for 41 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 27, 2013, 9:13 AM HST (19:13 UTC)
- In effect from
- Jan 27, 2013, 6:00 PM HST
- Expired
- Jan 29, 2013, 10:37 AM HST
- In force
- 41 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 27, 8:00 PM HST | FLASH FLOOD | Hauula, HI | WATER EVACUATION - KAM HWY |
| Jan 27, 8:00 PM HST | FLASH FLOOD | Mililani Town, HI | WATER EVACUATION - WAIKALANI PLACE |
| Jan 27, 8:00 PM HST | FLASH FLOOD | Wahiawa, HI | 2 WATER EVACUATIONS IN WAHIAWA - LEILEHUA ST...WALEA ST |
| Jan 27, 9:00 PM HST | FLASH FLOOD | Hauula, HI | WATER EVACUATION - POKIWAI PL |
| Jan 27, 9:00 PM HST | FLASH FLOOD | Kaaawa, HI | STREAM BLOCKED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 7.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873 WHHW40 PHFO 271913 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 913 AM HST SUN JAN 27 2013 ...INCOMING NORTHWEST SWELL EXPECTED TO PRODUCE HAZARDOUS SURF CONDITIONS ALONG EXPOSED SHORES BEGINNING THIS EVENING... .FORERUNNERS OF THE NEXT NORTHWEST SWELL HAVE REACHED BUOY ONE AND...COMBINED WITH WAVEWATCH MODEL DATA...THERE IS ENOUGH CONCERN ABOUT SWELL ENERGY TO ISSUE HIGH SURF WARNINGS AND ADVISORIES FOR EXPOSED SHORES BEGINNING AT 6 PM HST TODAY. ONCE IN EFFECT...WARNINGS AND ADVISORIES WILL LAST THROUGH 6 PM HST MONDAY. HIZ001>003-007-008-012-013-017-019-020-280815- /O.NEW.PHFO.SU.W.0003.130128T0400Z-130129T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 913 AM HST SUN JAN 27 2013 ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. * SURF...FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 25 FEET. * TIMING...BEGINNING 6 PM HST THIS EVENING AND LASTING THROUGH MONDAY AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ006-280815- /O.NEW.PHFO.SU.Y.0006.130128T0400Z-130129T0400Z/ WAIANAE COAST- 913 AM HST SUN JAN 27 2013 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. * SURF...FOR WEST FACING SHORES...10 TO 15 FEET. * TIMING...BEGINNING 6 PM HST HIS EVENING AND LASTING THROUGH MONDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ023-026-280815- /O.NEW.PHFO.SU.Y.0006.130128T0400Z-130129T0400Z/ KONA-KOHALA- 913 AM HST SUN JAN 27 2013 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. * SURF...FOR WEST FACING SHORES...6 TO 10 FEET * TIMING...BEGINNING 6 PM HST THIS EVENING AND LASTING THROUGH MONDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ POWELL
5 follow-up statements
144 WHHW40 PHFO 280127 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST SUN JAN 27 2013 ...INCOMING NORTHWEST SWELL EXPECTED TO PRODUCE HAZARDOUS SURF CONDITIONS ALONG EXPOSED SHORES BEGINNING THIS EVENING... .FORERUNNERS OF THE NEXT NORTHWEST SWELL HAVE REACHED BUOY ONE AND...COMBINED WITH WAVEWATCH MODEL DATA...THERE IS ENOUGH CONCERN ABOUT SWELL ENERGY TO ISSUE HIGH SURF WARNINGS AND ADVISORIES FOR EXPOSED SHORES BEGINNING AT 6 PM HST TODAY. ONCE IN EFFECT...WARNINGS AND ADVISORIES WILL LAST THROUGH 6 PM HST MONDAY. HIZ001>003-007-008-012-013-017-019-020-281430- /O.CON.PHFO.SU.W.0003.130128T0400Z-130129T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 327 PM HST SUN JAN 27 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 25 FEET. * TIMING...BEGINNING 6 PM HST THIS EVENING AND LASTING THROUGH MONDAY AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ006-281430- /O.CON.PHFO.SU.Y.0006.130128T0400Z-130129T0400Z/ WAIANAE COAST- 327 PM HST SUN JAN 27 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...FOR WEST FACING SHORES...10 TO 15 FEET. * TIMING...BEGINNING 6 PM HST HIS EVENING AND LASTING THROUGH MONDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ023-026-281430- /O.CON.PHFO.SU.Y.0006.130128T0400Z-130129T0400Z/ KONA-KOHALA- 327 PM HST SUN JAN 27 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...FOR WEST FACING SHORES...6 TO 10 FEET * TIMING...BEGINNING 6 PM HST THIS EVENING AND LASTING THROUGH MONDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$
073 WHHW40 PHFO 281242 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 242 AM HST MON JAN 28 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI OAHU MOLOKAI AND NIIHAU AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A VERY LARGE SWELL WILL BUILD ACROSS HAWAIIAN WATERS TODAY... PRODUCING GIANT SURF ACROSS MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. ELEVATED SURF IS ALSO EXPECTED ALONG WEST FACING SHORES OF THE BIG ISLAND. HIZ006-290230- /O.UPG.PHFO.SU.Y.0006.000000T0000Z-130129T0400Z/ /O.EXB.PHFO.SU.W.0003.000000T0000Z-130129T1600Z/ WAIANAE COAST- 242 AM HST MON JAN 28 2013 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...FOR WEST FACING SHORES...15 TO 20 FEET. * TIMING...SURF WILL RISE RAPIDLY THROUGH THE MORNING AND PEAK THIS AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ001>003-007-008-012-013-017-019-020-290230- /O.EXT.PHFO.SU.W.0003.000000T0000Z-130129T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 242 AM HST MON JAN 28 2013 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...25 TO 35 FEET. * TIMING...RISING RAPIDLY THROUGH THE MORNING AND PEAKING THIS AFTERNOON. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ023-026-290230- /O.CON.PHFO.SU.Y.0006.000000T0000Z-130129T0400Z/ KONA-KOHALA- 242 AM HST MON JAN 28 2013 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...FOR WEST FACING SHORES...6 TO 10 FEET * TIMING...RISING THROUGH THE MORNING AND PEAKING THIS AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ WROE
335 WHHW40 PHFO 290133 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST MON JAN 28 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI OAHU MOLOKAI AND NIIHAU AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL AFFECT EXPOSED SHORES TONIGHT...PRODUCING WARNING LEVEL SURF ACROSS MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. ADVISORY LEVEL SURF IS ALSO EXPECTED ALONG WEST FACING SHORES OF THE BIG ISLAND. HIZ001>003-006>008-012-013-017-019-020-291445- /O.CON.PHFO.SU.W.0003.000000T0000Z-130129T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 333 PM HST MON JAN 28 2013 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 25 FEET. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ023-026-291445- /O.EXT.PHFO.SU.Y.0006.000000T0000Z-130129T1600Z/ KONA-KOHALA- 333 PM HST MON JAN 28 2013 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * SURF...FOR WEST FACING SHORES...5 TO 8 FEET * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ POWELL
890 WHHW40 PHFO 291259 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 259 AM HST TUE JAN 29 2013 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI OAHU MOLOKAI AND NIIHAU AND FOR NORTH FACING SHORES OF MAUI... .A LARGE NORTHWEST SWELL WILL IMPACT MOST NORTH AND WEST SHORES OF THE SMALLER ISLANDS TODAY. THE SWELL WILL BE DECREASING THROUGH THE DAY. HIZ023-026-291400- /O.CAN.PHFO.SU.Y.0006.000000T0000Z-130129T1600Z/ KONA-KOHALA- 259 AM HST TUE JAN 29 2013 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HAS FALLEN BELOW CRITERIA...THEREFORE THE ADVISORY IS CANCELLED. $$ HIZ001>003-006>008-012-013-017-019-020-300200- /O.EXT.PHFO.SU.W.0003.000000T0000Z-130130T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 259 AM HST TUE JAN 29 2013 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...FOR NORTH AND WEST SHORES OF NIIHAU AND KAUAI...NORTH SHORES OF OAHU MOLOKAI AND MAUI...20 TO 25 FEET. FOR WEST SHORES OF OAHU AND MOLOKAI...15 TO 20 FEET. SURF WILL BE DROPPING THIS AFTERNOON. * TIMING...THROUGH 600 PM HST THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ FOSTER
935 WHHW40 PHFO 292037 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1037 AM HST TUE JAN 29 2013 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES... .THE NORTHWEST SWELL REMAINS LARGE...BUT IS DIMINISHING. SURF HAS DROPPED BELOW THE WARNING THRESHOLD...BUT WILL REMAIN ABOVE THE ADVISORY LEVEL THROUGH THIS EVENING. HIZ001>003-006>008-012-013-017-019-020-300400- /O.CAN.PHFO.SU.W.0003.000000T0000Z-130130T0400Z/ /O.NEW.PHFO.SU.Y.0007.130129T2037Z-130130T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1037 AM HST TUE JAN 29 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH SHORES OF OAHU MOLOKAI AND MAUI...15 TO 20 FEET. FOR WEST SHORES OF OAHU AND MOLOKAI...8 TO 12 FEET. * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ DONALDSON
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 27, 3:35 AM HST, 5 hours 38 minutes earlier.
Area forecast discussion, Jan 27, 3:35 AM HST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST SUN JAN 27 2013 .SYNOPSIS... INCREASING SOUTHERLY AND SOUTHWESTERLY WINDS CONTINUE TODAY AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL REACH KAUAI COUNTY LATER TODAY AND MOVE DOWN THE ISLAND CHAIN THROUGH MONDAY. EXPECT LOCALLY HEAVY SHOWERS AND THUNDERSTORMS OVER KAUAI DURING THE MORNING HOURS...THEN REACHING OAHU BY THIS AFTERNOON. MAUI COUNTY WILL EXPERIENCE WIDESPREAD SHOWERS AND LOCALLY HEAVY RAIN STARTING THIS EVENING AND THROUGH MONDAY. TRADE WINDS ARE EXPECTED TO RETURN BEGINNING ON TUESDAY...WITH DRIER CONDITIONS AND MAINLY WINDWARD AND MAUKA SHOWERS. && .DISCUSSION... A COLD FRONT WILL CONTINUE TO APPROACH THE MAIN HAWAIIAN ISLANDS WITH A PRE/FRONTAL BAND OF CONVECTION NOW AFFECTING KAUAI COUNTY. RADAR DATA INDICATES SEVERAL LINES OF SHOWERS MOVING ACROSS KAUAI ON A SOUTH-TO-NORTH TRAJECTORY...FOLLOWING THE INCREASING S FLOW AHEAD OF THE FRONT. ELSEWHERE...SOME SMALL SHOWERS WHERE AFFECTING LEEWARD AND INTERIOR PORTIONS OF OAHU WHILE THE LEADING EDGE OF THE PRE-FRONTAL BAND WAS ABOUT 50 MILES WEST OF KAUAI. THE FRONT ITSELF JUST PASSED BUOY 51101...LOCATED SOME 200 MILES NW OF KAUAI...WITH OBSERVED VEERING WINDS FROM THE S/SW TO NW IN THE LAST BUOY REPORTS. A FLASH FLOOD WATCH WILL BE IN EFFECT AT 6 AM HST TODAY FOR KAUAI COUNTY AND OAHU. THE S WINDS WILL ALSO KEEP BRINGING ENHANCED MOISTURE OVER THE REST OF THE MAIN HAWAIIAN ISLANDS. THE SHOWER COVERAGE WILL BEGIN INCREASING OVER OAHU BY THE LATE MORNING HOURS...THEN POSSIBLE WIDESPREAD HEAVY RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THERE IS STILL A DEGREE OF UNCERTAINTY REGARDING HOW FAR EAST THE FROPA WILL REACH. THE ECMWF WEAKENS THE BAND OF CONVECTION FASTER THAN THE REST OF THE GUIDANCE. THE REST OF THE MODELS KEEP AT LEAST SOME KIND OF DECAYING BOUNDARY LINGERING AROUND MAUI THROUGH LATE MON. AND SINCE LATEST MODEL SOLUTIONS HAVE NOT CHANGED SIGNIFICANTLY FROM PREVIOUS RUNS...THE OFFICIAL FORECAST WILL CONTINUE TO FOLLOW GFS. EXPECT WIDESPREAD HEAVY RAINS FOR KAUAI AND OAHU MAINLY DURING THE LATE SUN-EARLY MON TIME FRAME. THIS SCENARIO WILL LIKELY BE ADJUSTED AS THE EVENT UNFOLDS. THE S FLOW AND THE ABUNDANT LOW/MID LVL MOISTURE WILL BRING AT LEAST SCATTERED SHOWERS AND LOCALIZED HEAVY RAIN OVER MAUI COUNTY BEGINNING LATER THIS AFTERNOON. THEN THE GFS AND ECMWF SOLUTIONS AGREE IN HAVING WIDESPREAD HEAVY RAINS DEVELOPING OVER MAUI COUNTY BY MON MORNING. ALSO...SHOWERS SHOULD FORM OVER MUCH OF THE MOUNTAIN SLOPES OF THE BIG ISLAND THIS AFTERNOON AND THROUGH MON. THE FRONT WILL BREAK DOWN AS ITS PARENT STORM SYSTEM MOVES WELL AWAY FROM THE AREA BY LATE MON AND INTO EARLY TUE. HOWEVER...ENOUGH REMNANT MOISTURE WILL LINGER ACROSS THE MAIN HAWAIIAN ISLANDS... KEEPING POTENTIAL FOR MAINLY WINDWARD AND MAUKA SHOWERS. SOME SNOW SHOWERS ARE POSSIBLE AT THE SUMMITS WITH COLD TEMPERATURES ALOFT MON LATE AFTERNOON AND EVENING. A NE WIND REGIME BEGINS ESTABLISHING IN THE WAKE OF THE FRONT...WITH TRADES RETURNING BY LATE TUE AND THROUGH THE REST OF THE WORK WEEK. && .AVIATION... DENSE MID TO UPPER LEVEL CLOUD COVER ASSOCIATED WITH AN APPROACHING COLD FRONT IS AFFECTING PORTIONS OF KAUAI. EXPECTING PRIMARILY VFR CONDITIONS WITH THE EXCEPTION OF KAUAI AND OAHU...WHERE TEMPO MVFR WITH ISOL IFR/LIFR CONDITIONS ARE POSSIBLE DUE TO THE COLD FRONT. AIRMET TANGO IS IN EFFECT FOR THE ENTIRE AREA FOR TEMPO MODERATE TURB BETWEEN FL300 AND FL400...AND BLW 090 FOR KAUAI AND OAHU. ADDITIONALLY...WILL MOST LIKELY ISSUE AIRMET SIERRA FOR MOUNTAIN OBSC FOR KAUAI THIS MORNING AND EXTEND IT TO OAHU AT A LATER PERIOD DUE TO CLOUDS AND SHRA ASSOCIATED WITH THE COLD FRONT. && .MARINE... A FRONTAL PASSAGE WILL BRING CHOPPY CONDITIONS ACROSS THE LEEWARD WATERS AROUND THE SMALLER ISLANDS TODAY AND THROUGH LATE MONDAY. HEAVY RAINS AND THUNDERSTORMS ARE POSSIBLE OVER THE KAUAI THROUGH THIS AFTERNOON. DOWNPOURS AND POSSIBILITY OF THUNDERSTORMS WILL MOVE INTO THE OAHU WATERS BY THIS AFTERNOON...THEN SPREADING INTO THE MAUI COUNTY WATERS LATER TONIGHT. A SERIES OF BELOW ADVISORY WEST AND NORTHWEST SWELLS ARE EXPECTED OVER THE WEEKEND...WITH ADVISORY LEVELS LIKELY ON MON. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS MORNING THROUGH MONDAY AFTERNOON FOR NIIHAU-KAUAI-OAHU. && DISCUSSION AND MARINE...REYNES AVIATION...LUTU-MCMOORE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 9:13 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu | 42 hr |
Nearby
High Surf Warnings in Hawaii, 2013Every high surf warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.